Jump to content

Stopped Tarceva


Guest TraciAnn

Recommended Posts

Guest TraciAnn

Mom's been in hospital since Monday. On her 7th day of Tarceva she was having such difficulty breathing she took herself to the ER. Seems she had a reaction to the Tarceva that less than 1 percent of people on it get. We knew she was a unique person, but this is crazy! She's now on IV antibiotics and steriods, which she will continue even after she leaves the hospital. Not sure for how long. Will take her to her onc in Chicago as soon as she's well enough to make the trip.

Link to comment
Share on other sites

well shoot...is she related to Justakid?

Hospitalized since Monday...she must really be sick. I hope that the antibiotics and steroids are at work for her.

Justakid is on Alimta now. She was on Tarceva too but that is a whole 'nother story. You might want to do a search on her and see what she went through and tell your mom that she is not alone in reactions to her chemos.

Traci, I hope that your mom is going to be out of the hospital soon and well enough to get to Chicago.

Will be watching for more news about your mom.. Tell her to hang tough.

cindi o'h

Link to comment
Share on other sites

These things can happen. My wife was put on Iressa, a related compound, and it induced bilateral pneumonia. She had to be hospitalized for two weeks, followed by 2 weeks of rehab hospital. As soon as they took her off the drug, she began to improve. Don

Link to comment
Share on other sites

Hi Traci,

So sorry to hear about you mom. But they will find something that will work for her.

I am sending out strength to her as she seems to need that right now.

Keep us posted, there will be lots of prayers going out to her from all over.

Maryanne

Link to comment
Share on other sites

Traci,

Just a little history on what my mom's onc said about Tarceva for her. SHe was taking it 1 week for maintence,she did not tolerate Iressa well and had stopped that.

After her scans which showed a lot of radiation fibrosis, more than is normal, he stopped Tarceva because he said 5-10% of people develop fibrosis from it and with her history of fibrosis from radiation it makes her more at risk and could be deadly and hence not worth the overall risk for her to take it.

It sounds like your mom had the breathing reaction my mom's onc talked about

Link to comment
Share on other sites

Yea, the antibios and steroids is familiar to me....had similar reaction to Taxotere...pnuemonia like infection in remaining lung. They cleared it up, but I stopped treatment at that point...made me gunshy, I guess. But I show No disease at this point, so it is a luxury to be able to stop adjuvant chemo...may not be if disease is present, of course. Good luck...Rich B.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.